Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 30, NWS Brownsville, TX

April 30, 2012

NWS Brownsville, TX issued this small craft advisory at Apr 30, 2012, 3:42 AM CDT. It took effect at Apr 30, 2012, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2012, 3:42 AM CDT (08:42 UTC)
In effect from
Apr 30, 2012, 10:00 AM CDT
Expired
Apr 30, 2012, 9:00 PM CDT
In force
11 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WHUS74 KBRO 300842
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
342 AM CDT MON APR 30 2012

...BREEZY CONDITIONS EXPECTED ACROSS THE NEARSHORE WATERS...

.WINDS ARE FORECAST TO INCREASE TODAY FOR THE NEARSHORE WATERS AND
THE LAGUNA MADRE AS LOW PRESSURE DEEPENS IN THE TEXAS PANHANDLE.
WINDS OF 20 KNOTS ARE EXPECTED...WHILE SEAS ACROSS THE GULF OF
MEXICO RUN 5 TO 6 FEET. WINDS BEYOND 20NM ARE NOT EXPECTED TO REACH
20 KNOTS...SO ADVISORIES ARE NOT CURRENTLY BEING ISSUED FOR THOSE
AREAS.

GMZ150-155-301700-
/O.CAN.KBRO.SC.Y.0029.000000T0000Z-120430T1200Z/
/O.NEW.KBRO.SC.Y.0030.120430T1500Z-120501T0200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
342 AM CDT MON APR 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
CDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED FOR EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR THE GULF OF MEXICO WATERS FROM SHORE TO
20 NAUTICAL MILES..

* WINDS: SOUTHEAST WINDS AROUND 20 KNOTS WILL CONTINUE THROUGH 
  TONIGHT. 

* WAVES: SEAS OF 5 TO 6 FEET WILL CONTINUE NEAR SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ170-175-300945-
/O.CAN.KBRO.SC.Y.0029.000000T0000Z-120430T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
342 AM CDT MON APR 30 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR THE GULF WATERS BEYOND 20 NAUTICAL MILES.

WINDS ARE EXPECTED TO REMAIN IN THE 15 TO 20 KNOT RANGE...WHILE
SEAS REMAIN 5 TO 6 FEET

$$

GMZ130-132-135-301700-
/O.NEW.KBRO.SC.Y.0030.120430T1500Z-120501T0200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
342 AM CDT MON APR 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR THE LAGUNA MADRE.


* WINDS: WINDS WILL INCREASE TO AROUND 20 KNOTS THROUGH THE
  DAYTIME HORUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
3 follow-up statements
445 
WHUS74 KBRO 301510
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1010 AM CDT MON APR 30 2012

...BREEZY CONDITIONS EXPECTED ACROSS THE LAGUNA MADRE AND NEARSHORE
WATERS...

.WINDS ARE FORECAST TO INCREASE BY EARLY AFTERNOON ACROSS THE NEARSHORE
WATERS AND THE LAGUNA MADRE AS LOW PRESSURE DEEPENS IN THE TEXAS
PANHANDLE. WINDS OF 20 KNOTS ARE EXPECTED...WHILE SEAS ACROSS THE
GULF OF MEXICO RUN 5 TO 6 FEET. WINDS BEYOND 20NM ARE NOT EXPECTED
TO REACH 20 KNOTS...SO ADVISORIES ARE NOT CURRENTLY BEING ISSUED
FOR THOSE AREAS.

GMZ130-132-135-150-155-302315-
/O.CON.KBRO.SC.Y.0030.000000T0000Z-120501T0200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
1010 AM CDT MON APR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* WINDS: WINDS WILL INCREASE TO AROUND 20 KNOTS THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
816 
WHUS74 KBRO 302228
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
528 PM CDT MON APR 30 2012

...BREEZY ACROSS THE LAGUNA MADRE AND NEAR SHORE WATERS...

.EAST SOUTHEAST WINDS WILL REMAIN NEAR 20 KNOTS FOR A FEW MORE
HOURS THIS EVENING.

GMZ130-132-135-150-155-010200-
/O.CON.KBRO.SC.Y.0030.000000T0000Z-120501T0200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
528 PM CDT MON APR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING.

* WINDS: EAST SOUTHEAST WINDS AROUND 20 KNOTS THROUGH LATE
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
630 
WHUS74 KBRO 010226
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
926 PM CDT MON APR 30 2012

...MARINE CONDITIONS IMPROVE TONIGHT...

.WINDS ALONG THE LOWER TEXAS COAST HAVE DECREASED TO EXERCISE
CAUTION CRITERIA AND THE SMALL CRAFT ADVISORIES FOR THE LAGUNA
MADRE AND NEAR SHORE WATERS HAVE BEEN ALLOWED TO EXPIRE.

GMZ130-132-135-150-155-010330-
/O.EXP.KBRO.SC.Y.0030.000000T0000Z-120501T0200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
926 PM CDT MON APR 30 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 8:56 PM CDT, 6 hours 46 minutes earlier.

Area forecast discussion, Apr 29, 8:56 PM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
856 PM CDT SUN APR 29 2012

.DISCUSSION...UPDATED RESPECTIVE PRODUCTS FOR THE EXPIRATION OF
THE RIP CURRENT STATEMENT AND THE LAGUNA MADRE SMALL CRAFT
ADVISORY AS WINDS AND SEAS DECREASE.

&&

.PREV DISCUSSION... /ISSUED 657 PM CDT SUN APR 29 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...CURRENT SATELLITE IMAGERY AND SURFACE OBSERVATIONS
INDICATE VFR CONDITIONS ACROSS DEEP SOUTH TEXAS THIS EVENING...
EXCEPT FOR MVFR CONDITIONS AT BRO AND PIL WITH CEILINGS BETWEEN
2200 TO 2800 FEET. MVFR CEILINGS ARE LIKELY ACROSS THE AREA
TONIGHT WITH CEILINGS LOWERING TO AROUND 1500 FEET BY LATE
TONIGHT. THE LOW CLOUDS WILL BE RATHER SLOW IN MIXING OUT ON
MONDAY WITH MVFR CONDITIONS EXPECTED TO CONTINUE TO AROUND 18Z
MONDAY. SOUTHEAST WINDS GUSTING 20 TO 25 KNOTS WILL RETURN MONDAY
MORNING.

PREV DISCUSSION... /ISSUED 144 PM CDT SUN APR 29 2012/

SHORT TERM.../TODAY THROUGH MONDAY NIGHT/...PERSISTENT SOUTHEAST FLOW
CONTINUES WITH A SURFACE RIDGE OVER THE NORTHEASTERN GULF OF MEXICO
AND AN UPPER TROUGH OVER THE ROCKY MOUNTAIN REGION EXTENDING TO THE
SURFACE IN THE FORM OF A DEVELOPING SURFACE CYCLONE OVER THE CENTRAL
PLAINS AND LEE TROUGHING EAST OF THE ROCKIES AND THE SIERRA MADRE. A
STRONG SUBSIDENCE INVERSION EXISTS AROUND 750 MB.

LITTLE CHANGE IS ANTICIPATED SYNOPTICALLY OVER THE NEXT 24
HOURS...WITH THE LONE EXCEPTION POSSIBLY BEING THE STRENGTH OF
SURFACE RIDGING IN THE EASTERN GULF BEING REDUCED BY AN UPPER LEVEL
LOW MOVING OFF THE EAST COAST OF FLORIDA. THIS MAY LESSEN OUR WINDS
TOMORROW A MPH OR TWO...BUT BASICALLY THE SAME OVERALL INGREDIENTS
ARE EXPECTED WITH WARM WINDY AFTERNOON CONDITIONS...AND PERHAPS A
LITTLE MORE CLOUD COVER.

A WEAK APPROACHING SHORTWAVE WILL MAKE AN EFFORT OF REDUCING THE CAP
ENOUGH TO AID IN CONVECTIVE DEVELOPMENT...BUT IS NOT EXPECTED TO
SUCCEED FOR NOW IN ALL BUT THE FAR NORTHWEST WHERE DIVERGENCE IS
PROGGED TO BE THE BEST. HAVE ADDED SCHC THUNDER POPS THERE. GFS IS
MORE AGGRESSIVE WITH ERODING THE CAP WHERE THE NAM SURGES THE MARINE
LAYER IN ENOUGH TO PREVENT US FROM REACHING CONVECTIVE TEMPERATURE
AND IS NOT AS AGGRESSIVE WITH MID LEVEL COOLING...SO WENT A BIT IN
THE MIDDLE WITH SOME MID LEVEL COOLING AND A LESS AGGRESSIVE MARINE
LAYER INTRUSION. TEMPS REMAIN ABOVE MAV/MET CONSENSUS.

LONG TERM.../TUESDAY THROUGH SUNDAY/...MORE OF THE SAME EXPECTED
IN THE EXTENDED FORECAST. LIGHT SOUTHWEST FLOW ALOFT WITH WEAK
EMBEDDED SHORT WAVES TO TRAVERSE ACROSS THE AREA ALL WEEK. THE MOST
SIGNIFICANT DISTURBANCE TO MOVE ACROSS THE REGION THU NIGHT AND
FRI. THIS COULD SET OF AN ISOLATED SHOWER OR TWO...AND IS WORTH
MONITORING OVER THE NEXT FEW DAYS. TEMPS TO REMAIN A BIT ABOVE
NORMAL...WITH 90S ACROSS INLAND AREAS EACH DAY WHICH MAY APPROACH
100 IN ZAPATA COUNTY. LOW TO MID 80S ALONG THE COAST. BY
SATURDAY...THE SOUTHWEST FLOW ALOFT WILL TRANSITION TO LIGHT
NORTHWESTERLY AND THEN VARIABLE AS A MID LEVEL RIDGE SETS UP
OVERHEAD. MAX TEMPERATURES MAY CREEP UP A FEW DEGREES SAT AND SUN
DUE TO THE STRONGER SUBSIDENCE. NO FRONTAL SYSTEMS ANTICIPATED
OVER THE NEXT 7 DAYS AS THE SOUTHEAST SURFACE FLOW WILL PERSIST.
WITH NO STRONG CYCLOGENESIS ANTICIPATED ACROSS THE PLAINS THIS
WEEK WINDS SHOULD REMAIN IN CHECK RESULTING IN FAIRLY LIGHT WINDS
DURING THE OVERNIGHT AND EARLY MORNING HOURS AND MODERATE WINDS
DURING THE AFTERNOON.

MARINE...TODAY THROUGH MONDAY NIGHT...SMALL CRAFT ADVISORIES REMAIN
IN EFFECT FOR THE LAGUNA MADRE THROUGH EARLY THIS EVENING AND FOR
THE COASTAL WATERS UNTIL EARLY MONDAY MORNING. SOUTHEAST WINDS ARE
EXPECTED TO PERSIST THROUGH THE DAY MONDAY AND SMALL CRAFT
ADVISORIES ARE AGAIN POSSIBLE MONDAY...BUT ARE NOT AS LIKELY AS
THEY HAVE BEEN THE PAST FEW DAYS. MODERATE WINDS AND SEAS ARE
EXPECTED MONDAY NIGHT.

TUESDAY THROUGH FRIDAY...GENERALLY FAVORABLE MARINE CONDITIONS
EXPECTED FOR MOST OF REMAINDER OF THE WEEK. SOUTHEAST SURFACE FLOW
SHOULD STAY BELOW 20 KNOTS WITH THE STRONGEST WINDS EXPECTED IN THE
AFTERNOON HOURS. TWO TO FIVE FOOT SEAS EXPECTED THROUGHOUT THE
EXTENDED PERIOD. A WEAK DISTURBANCE COULD SET OFF A SHOWER OR TWO
THURSDAY NIGHT OR FRIDAY...BUT CHANCES AT THIS POINT REMAIN LESS
THAN 20 PERCENT.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

63/54
Hazardous weather outlook, Apr 29, 8:12 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
812 PM CDT SUN APR 29 2012

TXZ248>257-010115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
812 PM CDT SUN APR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH MONDAY AND TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-010115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
812 PM CDT SUN APR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THE GULF WATERS OF THE
LOWER TEXAS COAST THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE LOWER TEXAS COASTAL
WATERS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.